MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Failure to Advance (2524); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter address 1: (b)(6).Device evaluated by manufacturer: the main coil, the introducer sheath and pusher wire were returned for the analysis.Visual and microscopic inspection revealed that the main coil was stretched and bent at the zap tip, coil arm and middle section.Additionally, the main coil was detached at the middle section.No more damages were observed.The functional inspection could not be performed, because the main coil and the pusher wire are not interlocking.The dimensional inspection revealed that the outer diameter (od) at the zap tip and primary coil were found to be within specification.
 
Event or Problem Description
Reportable based on device analysis completed on 09oct2023.It was reported that the coil was unable to advance in the catheter and damage occurred.The target lesion was located in the intrahepatic portal vein.A 6mm x 20cm interlock was selected for use.During the transjugular intrahepatic portosystemic shunt (tips) procedure, a 0.020 non-boston scientific microcatheter was used to deploy 5 coils.The second coil was delivered approximately 5cm out from the catheter and during deployment in the shunt, it was noted that the coil was stuck in the middle of the catheter.The coil could be pulled back but could not be advanced forward.Despite multiple attempts, it could not be delivered.After removal of the coil, it was noted that the interlock was damaged.The procedure was completed with another of the same device.There were no complications reported and the patient was stable post procedure.However, device analysis revealed that the main coil was detached.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18030973
Report Number2124215-2023-58567
Device Sequence Number6060209
Product Code KRD
UDI-Device Identifier08714729765004
UDI-Public08714729765004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/11/2024
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0027474319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2023
Initial Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.020 COOK MICROCATHETER
Patient Age35 YR
Patient SexMale
Patient Weight70 KG